Alert archive / Arizona / Flash Flood Warnings in 2018

Flash Flood Warning 84, NWS Phoenix, AZ

September 30, 2018La Paz County, Yuma County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Sep 30, 2018, 2:08 PM MST for La Paz County, Yuma County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2018, 2:08 PM MST (21:08 UTC)
Expired
Sep 30, 2018, 6:15 PM MST
In force
4 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

Counties La Paz County, AZ, Yuma County, AZ

The radar

The Yuma radar (KYUX), 64 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2018-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2018-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

790 
WGUS55 KPSR 302108
FFWPSR
AZC012-027-010115-
/O.NEW.KPSR.FF.W.0084.180930T2108Z-181001T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
208 PM MST SUN SEP 30 2018

The National Weather Service in Phoenix has issued a

* Flash Flood Warning for...
  South central La Paz County in west central Arizona...
  North central Yuma County in southwestern Arizona...

* Until 615 PM MST.

* At 207 PM MST, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen across portions of northern Yuma County. Flash 
  flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Martinez Lake, Yuma Proving Ground and Palm Canyon. 

* This includes AZ Route 95 between mile markers 45 and 89.
 
Additional rainfall amounts of up to one inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3284 11447 3291 11446 3294 11448 3296 11446
      3297 11449 3300 11450 3344 11438 3345 11375
      3280 11412

$$

CK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 11:34 AM MST, 2 hours 34 minutes earlier.

Area forecast discussion, Sep 30, 11:34 AM MST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1134 AM MST Sun Sep 30 2018

...Updated Aviation Discussion...

&&

.SYNOPSIS...
The effects of weakening Hurricane Rosa will begin to be felt today
with a significant increase in humidity along with scattered showers
and isolated thunderstorms over the region. More widespread showers,
along with isolated thunderstorms, will develop tonight into Monday
afternoon. The most significant rainfall is expected to occur Monday
night and Tuesday as the remnants of Rosa move through. Some rain
could be locally heavy leading to areas of flash flooding.
Meanwhile, high temperatures will drop into the 80s beginning
Monday. Subsequent weaker weather systems will move through the
western states during the latter half of the week but with much
lower chances of rain.

&&

.DISCUSSION...
At 2 am this morning, IR imagery showed the outer bands of hurricane
Rosa starting to move north into far southern Arizona; humidity has
started to increase as well - the surface dewpoints over the central
deserts were running in the mid 40s to mid 50s and had climbed 2-7
degrees over the past 24 hours. For the rest of today, the high
pressure ridge aloft that has resulted in unseasonably hot weather
over the past few days will be weakening and moving off to the east,
allowing Rosa and her moisture to approach from the southwest. As
moisture streams north and into the area today, skies will become
cloudy; the atmosphere will wet up from above and we can expect
isolated to scattered showers and isolated thunderstorms to develop
over much of the lower deserts. High temperatures will finally drop
below 100 - Phoenix should see a high around 98 today and it will
become much cooler over the early to middle part of the week.

For tonight into Tuesday, the desert southwest is still on track to
see an impressive and significant rainfall event, courtesy of
hurricane Rosa and her abundant tropical moisture which will be
overspreading the area over the next few days. Of course, Rosa will
not be hurricane when she moves into Arizona; the storm will be
below tropical storm strength and will move through the area as an
open wave, kicked to the north-northeast by a large trof approaching
the California coast. So far, model guidance has been VERY
consistent for days regarding pretty much all aspects of this
upcoming weather event; pretty much the only issue has been timing
of the system and that has come into much better alignment over the
past day. Pretty much all operation models as well as all ensemble
guidance tracks Rosa to the north-northeast thru west-central
Arizona. The center will likely track somewhere east of the lower
Colorado River valley and near or slightly west of central Phoenix.
Widespread rains of 1 to 2 inches are expected across the central
and southwest deserts, with favored upslope areas north and
northeast of Phoenix to see 3 or more inches. The rains will be
widespread and sufficient to result in areas of flooding or flash
flooding with some of the best rain/flooding chances expected on
Monday night into Tuesday morning. A Flash Flood Watch remains in
effect area-wide starting around noon Monday and continuing through
5 am on Wednesday. Isolated thunderstorms are possible and any
storms that form will locally enhance rain totals. Given the near
saturated character of the atmospheric column as well as warmer air
aloft moving in, instability will be limited and CAPE will be rather
low. This will all serve to reduce the overall storm threat; better
chances are for steady light to moderate rain or showers that will
add up due to the long period of rainfall anticipated.

It should be noted that guidance has been trending upward with
widespread rain potential for the overnight hours tonight,
especially after midnight. This is due to a modest wave/disturbance
moving north and ahead of Rosa, acting on the deep and rich tropical
moisture that will be flooding into the area. Thus our POPs and QPF
has been raised for tonight across much of the area.

On Tuesday afternoon, the core of Rosa will be quickly lifting to
the northeast, through northern Arizona, and moving into New Mexico
and Colorado. Drier air will be moving into the southwest deserts
behind the exiting wave but there will be enough lingering moisture
to allow for scattered to numerous instability showers over much of
the lower deserts including the Phoenix area. High temperatures will
plummet Monday and Tuesday, falling into the low to mid 80s over
much of the lower deserts. Phoenix will see a high near 85 Monday
with little change on Tuesday.

On Wednesday, the large upper low to our west will start to move
inland, supplying enough forcing to result in scattered instability
showers over much of the Arizona deserts, with isolated showers into
far southeast California. The low will open up and race east across
the area Wednesday night into Thursday and as it passes, rain
chances will steadily diminish; expect just a few lingering showers
or storms over the higher terrain east of Phoenix by Thursday
afternoon.

On Friday a large and broad upper trof is forecast to develop across
the western CONUS and southern Arizona will be on the far southern
periphery of the low and under rather dry westerly flow aloft.
Expect cool but rather dry conditions area wide Friday with deserts
highs hovering near 90 and several degrees below seasonal normals.
There is some uncertainty as to how the large trof will develop over
the weekend, but we will likely see conditions becoming unsettled
with at least isolated showers developing Saturday especially north
and east of Phoenix. It will remain cool with central desert highs
mostly in the 80s.

&&

.AVIATION...
South-Central Arizona including KPHX, KIWA, and KSDL:

Showers and thunderstorms are already developing across southwest
Arizona, but much of this activity should stay west of the Phoenix
area this afternoon. We are anticipating additional showers and a
few thunderstorms to develop across southern Arizona later today
before moving into the Phoenix area during the evening and
overnight hours. Coverage of TS is still uncertain but some gusty
southerly or westerly winds and lowering cigs are probable at all
the Phoenix sites. Actual TS over any particular aerodrome is more
uncertain, as is blowing dust, but both are possible albeit not
included in this TAF package. The most likely time frame where
operations would be impacted by storms will be in the 03Z-09Z
range. Scattered showers and variable cigs in a 6K- 10K ft range
will persist well into Monday morning.

Outlook for Monday/Tuesday: A prolonged period of higher impact
weather will affect KPHX through Tuesday morning. Scattered showers
and periods of cigs 4K-6K ft will affect arrival rates for part of
Monday afternoon. Far worse conditions will arrive into the airspace
later Monday evening with widespread moderate/heavy rain, reduced
visibilities, and very low cigs. Many consecutive hours of MVFR
conditions are expected Tuesday morning with several hours of
IFR/LIFR possible within the heaviest rainfall. Though timing is
still uncertain, the worst conditions may occur around the morning
push seriously impacting operations.

Southeast California/Southwest Arizona including KIPL and KBLH:

Showers and isolated storms will move into SE California later
this afternoon and evening which could impacts either of the
airports for a period. Coverage is still a bit uncertain, but
it seems likely showers will be at least scattered, if not
widespread for a period this evening. Thunderstorm activity should
stay to the east of KIPL, but may impact KBLH. The strongest
storms would be capable of producing brief heavy rain, gusty
winds, and localized areas of blowing dust. Storm outflows that
occur will most likely be out of the S-SE to E-SE and sudden wind
shifts may be the greatest impact. Into Monday morning, E-SE winds
ahead of the approaching tropical system will be preferred and a
few showers could linger around the region.

Aviation Discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Tuesday through Saturday:
The remnants of Hurricane Rosa move through the districts Tuesday
bringing widespread showers, wetting rains, and a threat of
flooding. Arizona districts will likely experience the heaviest
rainfall with most activity coming to an end Tuesday afternoon.
Lingering rain chances may continue into Wednesday across higher
terrain north and east of Phoenix. There will be only slight chances
Thursday for a few light showers. Below normal high temperatures
will persist this week with elevated humidity levels (in most cases
not falling below 25-40%) Overnight recovery will be good to
excellent. Breezy to windy conditions will be common Tuesday with
more common autumn wind speeds later in the week.

&&

.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Flash Flood Watch from Monday morning through late Tuesday night
     for AZZ530>563.

CA...Flash Flood Watch from Monday morning through late Tuesday night
     for CAZ560>570.

&&

DISCUSSION...CB
AVIATION...MO/Kuhlman
FIRE WEATHER...AJ/MO

In the hours before

Special weather statement, Sep 30, 12:10 PM MST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1210 PM MST SUN SEP 30 2018

AZZ536-301945-
Gila River Valley AZ-
1210 PM MST SUN SEP 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YUMA COUNTY UNTIL 1245 PM
MST...

At 1210 PM MST, Doppler radar was tracking a strong thunderstorm near
Tacna, or 23 miles east of Fortuna Foothills, moving north at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Tacna, Tyson and Roll.

This includes AZ Interstate 8 between mile markers 36 and 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3263 11408 3299 11393 3290 11366 3255 11389
TIME...MOT...LOC 1910Z 199DEG 12KT 3268 11402

CK
Special weather statement, Sep 30, 12:31 PM MST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1231 PM MST SUN SEP 30 2018

AZZ530>532-536-CAZ565-569-302015-
Gila River Valley AZ-Kofa AZ-Parker Valley AZ-Yuma AZ-
Imperial County Southeast CA-Palo Verde Valley CA-
1231 PM MST SUN SEP 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LA PAZ...WEST CENTRAL
YUMA AND EAST CENTRAL IMPERIAL COUNTIES UNTIL 115 PM MST/115 PM
PDT/...

At 1231 PM MST/1231 PM PDT/, Doppler radar was tracking a strong
thunderstorm over Kinter, or near Fortuna Foothills, moving north at
20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Martinez Lake, Fortuna Foothills, Blaisdell, Ligurta and Kinter.

This includes the following highways...
AZ Interstate 8 between mile markers 20 and 24.
AZ Route 95 between mile markers 33 and 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3264 11426 3272 11453 3306 11462 3304 11413
TIME...MOT...LOC 1931Z 178DEG 19KT 3276 11440

CK
Special weather statement, Sep 30, 1:01 PM MST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
101 PM MST SUN SEP 30 2018

AZZ532-535-302030-
Southeast Yuma County AZ-Yuma AZ-
101 PM MST SUN SEP 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL YUMA COUNTY UNTIL
130 PM MST...

At 101 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles south of Araby, or 12 miles southwest of Fortuna Foothills,
moving north at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Yuma and Fortuna Foothills.

This includes AZ Route 195 between mile markers 10 and 24.

LAT...LON 3241 11456 3243 11462 3262 11468 3265 11432
      3240 11441
TIME...MOT...LOC 2001Z 184DEG 18KT 3250 11451

CK
Special weather statement, Sep 30, 1:05 PM MST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
105 PM MST SUN SEP 30 2018

AZZ531-536-302045-
Gila River Valley AZ-Kofa AZ-
105 PM MST SUN SEP 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YUMA COUNTY UNTIL
145 PM MST...

At 105 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles west of Tyson, or 25 miles northeast of Fortuna Foothills,
moving north at 50 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Tyson, Roll and Palm Canyon.

This includes AZ Route 95 between mile markers 77 and 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3271 11388 3276 11422 3333 11424 3333 11358
TIME...MOT...LOC 2005Z 189DEG 42KT 3284 11402

CK
Special weather statement, Sep 30, 1:35 PM MST, 33 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
135 PM MST SUN SEP 30 2018

AZZ530>532-536-CAZ565-569-302115-
Gila River Valley AZ-Kofa AZ-Parker Valley AZ-Yuma AZ-
Imperial County Southeast CA-Palo Verde Valley CA-
135 PM MST SUN SEP 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LA PAZ...
NORTHWESTERN YUMA AND SOUTHEASTERN IMPERIAL COUNTIES UNTIL 215 PM
MST/215 PM PDT/...

At 135 PM MST/135 PM PDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Winterhaven to 8 miles
northeast of Kinter. Movement was north at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Yuma, Martinez Lake, Blaisdell, Kinter, Andrade, Winterhaven and Yuma
Proving Ground.

This includes the following highways...
AZ Interstate 8 between mile markers 1 and 4.
CA Interstate 8 between mile markers 90 and 96.
AZ Route 95 between mile markers 29 and 31, and between mile markers
35 and 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3267 11473 3269 11474 3272 11472 3272 11474
      3314 11485 3315 11482 3325 11424 3273 11422
TIME...MOT...LOC 2035Z 191DEG 32KT 3278 11465 3282 11427

CK
Special weather statement, Sep 30, 1:49 PM MST, 19 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
149 PM MST SUN SEP 30 2018

AZZ532-535-536-302130-
Gila River Valley AZ-Southeast Yuma County AZ-Yuma AZ-
149 PM MST SUN SEP 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL YUMA AND
SOUTHEASTERN IMPERIAL COUNTIES UNTIL 230 PM MST...

At 148 PM MST, Doppler radar was tracking a strong thunderstorm
just south of Fortuna Foothills, moving north at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Yuma, Fortuna Foothills, Blaisdell, Ligurta and Araby.

This includes the following highways...
AZ Interstate 8 between mile markers 1 and 28.
AZ Route 95 between mile markers 29 and 36.
AZ Route 195 between mile markers 13 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3247 11459 3273 11463 3274 11457 3273 11412
      3243 11433
TIME...MOT...LOC 2048Z 195DEG 17KT 3257 11443

CK

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 11:01 AM MSTSpecial Weather StatementPSRYuma44 min
Sep 30, 11:08 AM MSTSpecial Weather StatementPSR37 min
Sep 30, 11:14 AM MSTAreal Flood AdvisoryPSRYuma3 hr
Sep 30, 11:40 AM MSTSpecial Weather StatementPSR50 min
Sep 30, 11:48 AM MSTSpecial Weather StatementPSRYuma42 min
Sep 30, 11:58 AM MSTDust Storm AdvisoryPSRYuma32 min
Sep 30, 12:04 PM MSTSpecial Weather StatementPSRYuma41 min
Sep 30, 12:08 PM MSTAreal Flood AdvisoryPSRMaricopa, Yuma3 hr
Sep 30, 12:10 PM MSTSpecial Weather StatementPSRYuma35 min
Sep 30, 12:13 PM MSTAreal Flood AdvisoryPSRYuma3 hr
Sep 30, 12:28 PM MSTDust Storm AdvisoryPSRLa Paz, Yuma47 min
Sep 30, 12:31 PM MSTSpecial Weather StatementPSRYuma44 min
Sep 30, 12:47 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma3 hr
Sep 30, 12:58 PM MSTSevere Thunderstorm WarningPSRYuma32 min
Sep 30, 1:01 PM MSTSpecial Weather StatementPSR29 min
Sep 30, 1:05 PM MSTSpecial Weather StatementPSRYuma40 min
Sep 30, 1:10 PM MSTAreal Flood AdvisoryPSRYuma2 hr
Sep 30, 1:19 PM MSTDust Storm AdvisoryPSRLa Paz, Yuma41 min
Sep 30, 1:22 PM MSTSevere Thunderstorm WarningPSRYuma23 min
Sep 30, 1:31 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma3 hr
Sep 30, 1:35 PM MSTSpecial Weather StatementPSR40 min
Sep 30, 1:49 PM MSTSpecial Weather StatementPSRYuma41 min
Sep 30, 2:04 PM MSTFlash Flood WarningPSRYuma3 hr
Sep 30, 2:31 PM MSTSpecial Weather StatementPSR44 min
Sep 30, 2:32 PM MSTSpecial Weather StatementPSRLa Paz43 min
Sep 30, 2:34 PM MSTSpecial Weather StatementPSRLa Paz41 min
Sep 30, 2:51 PM MSTAreal Flood AdvisoryPSRLa Paz114 min
Sep 30, 3:01 PM MSTDust Storm AdvisoryPSRLa Paz44 min
Sep 30, 3:17 PM MSTAreal Flood AdvisoryPSRLa Paz3 hr
Sep 30, 3:23 PM MSTSpecial Weather StatementPSRYuma52 min
Sep 30, 3:26 PM MSTBlowing Dust AdvisoryPSRLa Paz, Maricopa, Pinal, Yuma4 hr
Sep 30, 4:00 PM MSTSpecial Weather StatementPSR45 min
Sep 30, 4:24 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr

Nearby

Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.